Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 82, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 11, 2011, 8:56 AM EDT for Clinton County, Michigan. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2011, 8:56 AM EDT (12:56 UTC)
- Expired
- Jul 11, 2011, 9:48 AM EDT
- In force
- 52 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clinton County, MI
The radar
The Grand Rapids radar (KGRR), 83 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 9:30 AM EDT | HAIL 0.5 | Ovid, MI | HALF INCH HAIL REPORTED IN OVID WITH WINDS ESTIMATED AT 40 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 6:37 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 0.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
754
WUUS53 KGRR 111256
SVRGRR
MIC037-111400-
/O.NEW.KGRR.SV.W.0082.110711T1256Z-110711T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
856 AM EDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLINTON COUNTY IN SOUTH CENTRAL MICHIGAN...
* UNTIL 1000 AM EDT
* AT 855 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ALMA TO IONIA..AND MOVING EAST AT 55
MPH. SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
ST. JOHNS... ELSIE... DEWITT...
SLEEPY HOLLOW STATE PARK... RILEY...
WACOUSTA... BATH... EUREKA...
OVID... FOWLER... EAGLE...
WESTPHALIA... MAPLE RAPIDS... MATHERTON...
MERLE BEACH... SHEPARDSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.
&&
LAT...LON 4277 8437 4277 8483 4312 8484 4312 8437
4277 8436
TIME...MOT...LOC 1256Z 277DEG 47KT 4333 8470 4293 8508
WIND...HAIL 60MPH <1.00IN
$$
COBB2 follow-up statements
783
WWUS53 KGRR 111314
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
914 AM EDT MON JUL 11 2011
MIC037-111400-
/O.CON.KGRR.SV.W.0082.000000T0000Z-110711T1400Z/
CLINTON MI-
914 AM EDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLINTON COUNTY
UNTIL 1000 AM EDT...
AT 913 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ASHLEY TO 5 MILES SOUTHEAST OF PORTLAND...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
ST. JOHNS... ELSIE... DEWITT...
SLEEPY HOLLOW STATE PARK... RILEY...
WACOUSTA... BATH... EUREKA...
OVID... FOWLER... EAGLE...
WESTPHALIA... MAPLE RAPIDS... MERLE BEACH...
SHEPARDSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4277 8437 4277 8483 4312 8484 4312 8437
4277 8436
TIME...MOT...LOC 1315Z 279DEG 48KT 4320 8441 4281 8479
WIND...HAIL 60MPH <1.00IN
$$
93847
WWUS53 KGRR 111348
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
948 AM EDT MON JUL 11 2011
MIC037-111359-
/O.CAN.KGRR.SV.W.0082.000000T0000Z-110711T1400Z/
CLINTON MI-
948 AM EDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR CLINTON COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4277 8437 4277 8483 4312 8484 4312 8437
4277 8436
TIME...MOT...LOC 1349Z 279DEG 48KT 4313 8380 4274 8418
$$
93What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 7:30 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 11, 7:30 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 730 AM EDT MON JUL 11 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(430 AM EDT MON JUL 11 2011) VERY WARM AND HUMID CONDITIONS WILL CONTINUE TODAY AND AN APPROACHING COLD FRONT WILL TRIGGER THE DEVELOPMENT OF SCATTERED SHOWERS AND STORMS WELL OUT AHEAD OF IT THIS MORNING AND AFTERNOON. A FEW SEVERE STORMS ARE POSSIBLE. HIGH PRESSURE WILL BUILD IN FOR TUESDAY THROUGH LATE WEEK BRINGING FAIR WEATHER. && .SHORT TERM...(430 AM EDT MON JUL 11 2011) (TODAY THROUGH WEDNESDAY AFTERNOON) OUR PRIMARY SHORT TERM FCST CHALLENGE IS TO EVALUATE CONVECTIVE AND SVR WX POTENTIAL TODAY. THE ATMOSPHERE WILL POTENTIALLY BECOME MODERATELY UNSTABLE OUT AHEAD OF THE APPROACHING COLD FRONT TODAY WITH SB CAPES REACHING AROUND 2000 J/KG. DEEP LAYER SHEAR IS FAVORABLE REACHING AROUND 35-40 KTS. SHOWERS AND TSTORMS OFF TO OUR WNW ACROSS WI EARLY THIS MORNING WILL MOST LIKELY MOVE INTO OUR AREA BY MID TO LATE MORNING. THIS NOTION IS SUPPORTED BY 00Z 4KM WRF NMM SIM Z GUIDANCE. THE OUTFLOW FROM THIS ACTIVITY MAY IN TURN LIMIT OUR CONVECTIVE POTENTIAL SIGNIFICANTLY THIS AFTERNOON. IN ADDITION THERE ARE SEVERAL LIMITING FACTORS TO CONVECTIVE/SVR WX POTENTIAL INCLUDING WEAK SFC CONVERGENCE/LIFT AND AN UNFAVORABLE LLJ. A CONSENSUS OF 00Z GFS/NAM GUIDANCE POPS/QPF ARE STILL QUITE LOW AND IT IS NOTED THAT THE AXIS OF GREATER INSTABILITY WILL BE OFF TO OUR SOUTH ACROSS IL/IN/OH. SO A FEW STRONG TO SEVERE STORMS ARE POSSIBLE TODAY BUT THE BETTER CHC FOR SEVERE WX WILL BE FURTHER SOUTH IN THE AXIS OF STRONGER INSTABILITY. NW WINDS BEHIND THE FRONT WILL ADVECT A DRIER AIRMASS INTO OUR AREA TUESDAY AS A SFC RIDGE BEGINS TO BUILD IN FROM THE NW. THAT HIGH PRESSURE RIDGE WILL BRING FAIR AND SEASONABLY COOL CONDITIONS FOR TUESDAY NIGHT AND WEDNESDAY. && .LONG TERM...(430 AM EDT MON JUL 11 2011) (WEDNESDAY NIGHT THROUGH SUNDAY) THE ENTIRE LONG TERM PERIOD WILL BE CHARACTERIZED BY A BUILDING UPPER RIDGE OVER THE PLAINS AND GREAT LAKES. THE RISING HEIGHTS AND CORRESPONDINGLY WARMING 850MB TEMPS WILL RESULT IN GRADUALLY WARMING TEMPERATURES FROM THURSDAY THROUGH SUNDAY. HIGHS ON THURSDAY WILL BE RIGHT NEAR NORMAL IN THE LOWER 80S...WARMING TO AROUND 90 INTO THE WEEKEND. AS IS NORMALLY THE CASE WITH A BUILDING UPPER RIDGE...PRECIPITATION CHANCES ARE NOT EXPECTED TO BE GREAT. IN FACT...YOU COULD MAKE THE CASE TO GO DRY THROUGH THE ENTIRE LONG TERM. MAIN TIME FRAME OF CONCERN WILL BE FRIDAY AND FRIDAY NIGHT. THE ECMWF BRINGS A CONVECTIVE COMPLEX THROUGH THE REGION ASSOCIATED WITH A SHORTWAVE CRESTING THE RIDGE. THE GFS IS LESS BULLISH ON THIS WAVE AND IN TURN THE ASSOCIATED PRECIPITATION. THE GFS SEEMS TO BE THE MORE CONSISTENT MODEL OF LATE WITH THE ECMWF TRENDING TOWARD IT WITH SUCCESSIVE RUNS. SO...A LEAN TOWARD THE GFS FOR THIS FORECAST. WARMER AND DRIER IS MY INTUITION THROUGH THE PERIOD. THAT SAID MAINTAINED SMALL CHANCES FOR SHOWERS AND STORMS FRIDAY AND FRIDAY NIGHT. BOTH THE GFS AND ECMWF SHOW A GOOD PUSH OF 850MB DEW POINTS FRIDAY AND FRIDAY NIGHT...BUT THE ECMWF IS MUCH MORE PRONOUNCED. AT THIS POINT SEE NO HARM IN KEEPING THE POPS...BUT CAN SEE US TRENDING THEM OUT WITH TIME. THE ACTUAL GRIDDED POPS ARE 25 PERCENT FRIDAY/FRIDAY NIGHT. && .AVIATION...(730 AM EDT MON JUL 11 2011) ROUGH MORNING EXPECTED AT MKG AND GRR. COULD SEE DAMAGING TO DESTRUCTIVE WIND GUSTS AT BOTH SITES...PARTICULARLY AT MKG...WITH IMPRESSIVE AND MATURE COMPLEX OF STORMS OVER THE LAKE. DECIDED TO GO ABOUT AS AGGRESSIVE AS I FEEL COMFORTABLE WITH AT THE MKG TAF. THIS LINE OF STORMS MAY WEAKEN BY THE TIME IT GETS TO THE EASTERN TAFS. NEVERTHELESS SOME PERIODS OF IFR VISBYS ARE EXPECTED ALONG WITH POTENTIALLY VERY STRONG WIND GUSTS THIS MORNING. SCATTERED AFTERNOON THUNDERSTORMS WILL MAINLY AFFECT THE SOUTHERN/EASTERN TAFS BUT TOUGH TO NAIL DOWN WHERE THOSE MAY DEVELOP. CONDITIONS IMPROVE TOWARD SUNSET. && .MARINE...(430 AM EDT MON JUL 11 2011) FAIRLY MINIMAL WIND AND WAVE ACTION IS ANTICIPATED TODAY BUT STORMS COULD PRODUCE GUSTY WINDS. A NORTHERLY FLOW DEVELOPS BEHIND THE FRONT TUESDAY WHEN THE WAVES MAY BUILD SLIGHTLY. && .HYDROLOGY...(430 AM EDT MON JUL 11 2011) THE HIGH PRECIPITABLE WATER AIRMASS REMAINS OVER OUR AREA TODAY AND A FEW STORMS MAY PRODUCE LOCALLY HEAVIER RAINFALL. HOWEVER SIGNIFICANT FLOODING IS NOT ANTICIPATED TODAY GIVEN THE LOCALIZED NATURE OF HEAVIER SHOWERS AND 00Z GUIDANCE CONSENSUS MODEL QPF REMAINS QUITE LOW. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: LAURENS SHORT TERM: LAURENS LONG TERM: DUKE AVIATION: HOVING MARINE: LAURENS HYDROLOGY: LAURENS
Hazardous weather outlook, Jul 11, 5:21 AM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 521 AM EDT MON JUL 11 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-120930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 521 AM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF SOUTHWEST LOWER MICHIGAN BETWEEN 800 AM AND 1000 PM. THE FIRST THREAT WILL COME FROM A LINE OF STORMS MOVING EAST OUT OF WISCONSIN AT DAYBREAK. THIS LINE WILL MOVE INTO THE AREA AFTER 800 AM WITH DAMAGING WINDS BEING THE MAIN THREAT. THE MORNING STORMS MAY ACT TO FOCUS ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS SOUTHERN LOWER MICHIGAN THIS AFTERNOON AND EVENING...ESPECIALLY SOUTH OF A HOLLAND TO ST. JOHNS LINE. STORMS THIS AFTERNOON AND EVENING HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL TO AROUND THREE QUARTERS OF AN INCH IN DIAMETER...TORRENTIAL RAINS AND CLOUD TO GROUND LIGHTNING STRIKES. THUNDERSTORM MOVEMENT WILL BE TO THE EAST AT 30 TO 40 MPH TODAY. HEAT INDEX VALUES TODAY MAY PUSH INTO THE MID TO UPPER 90S IN AREAS THAT DO NOT SEE SUBSTANTIAL THUNDERSTORM DEVELOPMENT AND CLOUDS. THE GREATEST POTENTIAL FOR THIS TO OCCUR WILL BE ALONG INTERSTATE 94 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM AROUND 800 AM THIS MORNING INTO THE EVENING HOURS. LMZ844>849-120930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 521 AM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OUT ON LAKE MICHIGAN TODAY. TWO TIME FRAMES OF CONCERN EXIST...THE FIRST BEING THIS MORNING AS A LINE ROLLS EAST OUT OF WISCONSIN. STORMS POTENTIALLY WILL BE MOVING THROUGH THE AREA BETWEEN 800 AM AND NOON. ADDITIONAL STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...ESPECIALLY SOUTH OF MUSKEGON. DAMAGING WINDS...CLOUD TO WATER LIGHTNING AND TORRENTIAL RAINS WILL ALL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM AROUND 800 AM THIS MORNING INTO THE EVENING HOURS. DUKE
In the hours before
Local storm report, Jul 11, 8:00 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
800 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM TSTM WND GST 4 SSE MUSKEGON 43.17N 86.22W
07/11/2011 M53 MPH MUSKEGON MI ASOS
MEASURED WIND GUST AT MUSKEGON ASOS.
&&
HOVINGLocal storm report, Jul 11, 8:19 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
819 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 AM TSTM WND DMG 3 N MUSKEGON 43.27N 86.25W
07/11/2011 MUSKEGON MI EMERGENCY MNGR
12 INCH TREE BRANCH DOWN ON WHITEHALL ROAD.
0806 AM TSTM WND DMG NNE DALTON 43.32N 86.26W
07/11/2011 MUSKEGON MI EMERGENCY MNGR
LARGE TREE DOWN ACROSS WHITEHALL ROAD.
0806 AM TSTM WND DMG 3 ENE MUSKEGON 43.24N 86.20W
07/11/2011 MUSKEGON MI EMERGENCY MNGR
6 TO 8 INCH TREE BRANCHES DOWN AT APPLE AVENUE AND GORDON
ST.
0810 AM TSTM WND DMG 2 ENE MUSKEGON 43.24N 86.21W
07/11/2011 MUSKEGON MI EMERGENCY MNGR
NUMEROUS TREES DOWN AT APPLE AVE AND US 31
&&
KHOOGLocal storm report, Jul 11, 8:45 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
845 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM TSTM WND GST 3 NW GRAND RAPIDS 42.99N 85.71W
07/11/2011 E60 MPH KENT MI TRAINED SPOTTER
0830 AM HEAVY RAIN 1 W FULTON 42.12N 85.37W
07/11/2011 M0.69 INCH KALAMAZOO MI TRAINED SPOTTER
STORM TOTAL RAINFALL. HEAVY RAIN RATE OF 5.19 INCHES PER
HOUR.
&&
KHOOGLocal storm report, Jul 11, 8:47 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
847 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HAIL 2 W FULTON 42.12N 85.40W
07/11/2011 M0.50 INCH KALAMAZOO MI TRAINED SPOTTER
&&
KHOOGLocal storm report, Jul 11, 8:53 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
853 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM TSTM WND GST 3 N ROCKFORD 43.16N 85.55W
07/11/2011 E50.00 MPH KENT MI TRAINED SPOTTER
ESTIMATED WIND SPEED. POWER OUTAGES ARE OCCURRING.
0826 AM TSTM WND GST GRAND RAPIDS 42.96N 85.67W
07/11/2011 M48.00 MPH KENT MI BROADCAST MEDIA
MEASURED AT THE GVSU WEATHER STATION DOWNTOWN GRAND
RAPIDS. REPORT COURTESY OF WOODTV.
0837 AM FLOOD HOLLAND 42.78N 86.11W
07/11/2011 OTTAWA MI AMATEUR RADIO
WATER IS OVER THE CURBS AT BEELINE AND LAKEWOOD. POWER
OUTAGES ARE ALSO OCCURRING.
0839 AM TSTM WND GST 1 WSW BELDING 43.09N 85.25W
07/11/2011 E50.00 MPH IONIA MI AMATEUR RADIO
ESTIMATED WIND GUST.
&&
HOVINGLocal storm report, Jul 11, 8:55 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
855 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM HEAVY RAIN 4 W HOLLAND 42.78N 86.20W
07/11/2011 E0.75 INCH OTTAWA MI TRAINED SPOTTER
15 MINUTE RAINFALL TOTAL
&&
KHOOGThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:23 AM EDT | Special Marine Warning | GRR | 112 min | |
| Jul 11, 6:49 AM EDT | Severe Thunderstorm Warning | GRR | Oceana | 56 min |
| Jul 11, 7:04 AM EDT | Special Marine Warning | GRR | 116 min | |
| Jul 11, 7:15 AM EDT | Severe Thunderstorm Warning | GRR | Mason | 50 min |
| Jul 11, 7:19 AM EDT | Special Weather Statement | GRR | Barry, Kalamazoo | 56 min |
| Jul 11, 7:22 AM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 31 min |
| Jul 11, 7:31 AM EDT | Severe Thunderstorm Warning | GRR | Muskegon | 59 min |
| Jul 11, 7:38 AM EDT | Severe Thunderstorm Warning | GRR | Lake, Newaygo, Oceana | 52 min |
| Jul 11, 7:47 AM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 58 min |
| Jul 11, 7:48 AM EDT | Special Weather Statement | GRR | Kalamazoo | 57 min |
| Jul 11, 7:59 AM EDT | Severe Thunderstorm Warning | GRR | Ionia, Kent, Mecosta, Montcalm | 91 min |
| Jul 11, 8:39 AM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella | 51 min |
| Jul 11, 8:42 AM EDT | Areal Flood Advisory | GRR | Kent, Ottawa | 6 hr |
| Jul 11, 8:48 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry | 44 min |
| Jul 11, 9:09 AM EDT | Areal Flood Advisory | GRR | Allegan, Barry | 5 hr |
| Jul 11, 9:24 AM EDT | Special Marine Warning | GRR | 111 min | |
| Jul 11, 9:46 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Ottawa, Van Buren | 73 min |
| Jul 11, 10:21 AM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Kalamazoo, Kent | 84 min |
| Jul 11, 10:29 AM EDT | Severe Thunderstorm Warning | GRR | Muskegon | 31 min |
| Jul 11, 10:53 AM EDT | Coastal Flood Warning | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 9 hr |
| Jul 11, 10:58 AM EDT | Severe Thunderstorm Warning | GRR | Eaton, Ionia, Montcalm | 44 min |
| Jul 11, 11:01 AM EDT | Areal Flood Advisory | GRR | Calhoun, Kalamazoo, Van Buren | 3 hr |
| Jul 11, 11:25 AM EDT | Severe Thunderstorm Warning | GRR | Clinton, Ingham, Jackson | 45 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.